A Case of Vasospastic Angina Presenting Brugada-type ECG Abnormalities

Jpn Circ J. 1999 Jun;63(6):493-5. doi: 10.1253/jcj.63.493.

Abstract

An electrophysiological study and a provocative test of coronary artery spasm was attempted in a 68-year-old man who was having syncopal attacks and chest pain. His electrocardiogram had the characteristics of Brugada syndrome and ventricular fibrillation (VF) was induced by programmed electrical stimulation. ST-segment elevation became exaggerated by procainamide, which could not prevent the induction of VF. Coronary angiography revealed no stenotic lesions, and spasm in the left coronary artery was induced by intracoronary administration of acetylcholine with similar chest pain to that experienced before. Under treatment with diltiazem and flecainide, which suppressed the induction of VF, the patient experienced no recurrence of symptoms despite persistent ST-segment elevation. No previous reports have described coronary spasm associated with Brugada-type ECG abnormalities, and patients with syncope should be evaluated carefully.

Publication types

  • Case Reports

MeSH terms

  • Acetylcholine
  • Aged
  • Anti-Arrhythmia Agents / therapeutic use
  • Calcium Channel Blockers / therapeutic use
  • Cardiovascular Agents / therapeutic use
  • Chest Pain / diagnosis
  • Coronary Angiography
  • Coronary Vasospasm / diagnosis*
  • Coronary Vasospasm / diagnostic imaging
  • Coronary Vasospasm / drug therapy
  • Diagnosis, Differential
  • Diltiazem / therapeutic use
  • Electric Stimulation
  • Electrocardiography*
  • Electrophysiology
  • Flecainide / therapeutic use
  • Humans
  • Male
  • Syncope / etiology
  • Syndrome
  • Vasodilator Agents
  • Ventricular Fibrillation / diagnosis
  • Ventricular Fibrillation / physiopathology

Substances

  • Anti-Arrhythmia Agents
  • Calcium Channel Blockers
  • Cardiovascular Agents
  • Vasodilator Agents
  • Diltiazem
  • Flecainide
  • Acetylcholine